Well, I was put on it back geez about 5 years ago, all I know is it can mess with your live that's why the freqent blood tests, and I am allergic, so I don't know much more I was on it a few days then it made me sick, but you should be safe, you'd already have the allergic reactions.
But if you wanna get more info I use www.rxlist.com to get info on meds.
I have been on lithium since July this year. I have no side effects and just have to have my blood drawn monthly. This drug has reduced my anxiety from full panic attacks to mild anxiety which is not really different than an normal person. I am also sleep through the night which I have not done in 7 years. I also am no longer having frequent and severe mood changes.
For me the drug has saved my life and given me hope. Of course everyone is different and if you do have adverse side effects let your doctor know. We all have sensitivities to various medications and sometimes it takes time and trial and error to find the ones that work best with the least side effects.
Hi existing, I have been on Lithium for over 2 years now, I have had no major problems with it and it has brought about a dramatic improvement in my mood swings.
The only side effect I have is thirst which is to be expected as it is basically a 'salt'.
Oh I did have nausea for a short period after I started it but it soon settled. I think the side effects are related to the size of dose you are on.
As for the blood tests they become less frequent once your dose is stabilized. Mine are now 3 monthly.
I don't mean to detract from the good posts about lithium, (different meds work for different people!), but I did have a negative experience with it and I just want to throw it out there just in case.
I took lithrobid for about a year. I started noticing at one point that at night, I would be between waking and sleeping and then my body would seize up and I wouldn't be able to move. My mind became fully awake at that point and I could hear voices laughing, but I still couldn't move. It was very scary and my doctor took me off of lithrobid immediately. It hasn't happened since.
Good luck, and I hope the lithium works out for you...just watch out for any side effects.